Scholion.ai

Hurst function estimation

Jinqi Shen, Tailen Hsing

The Annals of Statistics · 2020 · Volume 48 · Issue 2

DOI: 10.1214/19-AOS1825

Abstract

This paper considers a wide range of issues concerning the estimation of the Hurst function of a multifractional Brownian motion when the process is observed on a regular grid. A theoretical lower bound for the minimax risk of this inference problem is established for a wide class of smooth Hurst functions. We also propose a new nonparametric estimator and show that it is rate optimal. Implementation issues of the estimator including how to overcome the presence of a nuisance parameter and choose the tuning parameter from data will be considered. An extensive numerical study is conducted to compare our approach with other approaches.

Keywords

62G05, 62G20, 62M30, infill asymptotics, Minimax rate, Multifractional Brownian motion, nonparametric estimation

Enable JavaScript for citation tools and additional paper interactions.